Announcement

Collapse
No announcement yet.

What to do with a dog who goes too low 4 hours post shot

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • What to do with a dog who goes too low 4 hours post shot

    I know the problem my dog has and I don't know if I will ever be able to correct it. She is 10 pounds and she cannot eat a full meal at breakfast. I know that most people have the opposite problem but she was never a good eater and diabetes has been a real challenge for us to regulate. I pureed her food and hand feed it but she can't get down an equal amount for both meals which is necessary which I know is needed for proper insulin effect. If I force more food she vomits. 4 hours post shot she goes very low (I have seen her glucose go to 51). As a result of her going so low, she rebounds and can swing as much as 500 points in a day. She is on 1 1/2 units of NPH in the morning and 3 units at night. I have tried giving a small carb about 2 hours post morning shot to see if she doesn't go so low she may not rebound so much. Any suggestions are greatly appreciated.

  • #2
    Hello! Clearly the morning dose, even though it is less than the evening dose, is too much if your sweetie's glucose is going down as low as 51. Most of us are snoozing at night, but i think you may need to see what the glucose is doing after the evening dose. You need to discuss this with your veterinarian! You may need to try a different type of insulin. Demetir is a longer acting insulin that might work for your pet if your vet agrees.

    You mention that your pet has never eaten much in the morning. I'm sure that is why your vet has you giving a lesser amount of insulin in the morning (which isn't a common practice). Have you tried any anti-nausea meds or acid blockers? That is something I'm sure you've discussed with your vet, but I figured I'd ask.

    Please schedule a consult with your veterinarian! We cant have your pet's glucose plummeting as you describe. keep us posted!

    Joi

    Comment

    Working...
    X